Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 125, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 7, 2020, 7:05 PM EST for Clarke County, Oconee County, Georgia. It took effect at Feb 7, 2020, 9:07 PM EST. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2020, 7:05 PM EST (00:05 UTC)
- In effect from
- Feb 7, 2020, 9:07 PM EST
- Expired
- Feb 8, 2020, 12:30 AM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, GA, Oconee County, GA
The radar
The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Oconee River at US 78 at Athens (MOCG1).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
430
WGUS42 KFFC 080005
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
705 PM EST Fri Feb 7 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Middle Oconee River near Athens affecting Clarke and Oconee
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC059-219-081400-
/O.NEW.KFFC.FL.W.0125.200208T0207Z-200208T1400Z/
/MOCG1.1.ER.200208T0207Z.200208T0600Z.200208T0800Z.NO/
705 PM EST Fri Feb 7 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Middle Oconee River near Athens.
* From this evening until Saturday morning.
* At 6 PM Friday the stage was 17.7 feet, and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* The river is forecast to rise above flood stage by tonight and
continue to rise to near 18.4 feet by early Saturday morning.
The river will then fall below flood stage later Saturday morning.
* At 18 feet, Flood Stage is reached. Residential yards are flooded
in West Athens.
&&
LAT...LON 3395 8352 3400 8347 3397 8340 3389 8335
3386 8335 3392 8344
$$1 follow-up statement
955
WGUS82 KFFC 080530
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1230 AM EST Sat Feb 8 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Middle Oconee River near Athens affecting Clarke and Oconee
Counties
GAC059-219-080600-
/O.CAN.KFFC.FL.W.0125.000000T0000Z-200208T1400Z/
/MOCG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1230 AM EST Sat Feb 8 2020
The Flood Warning is cancelled for
The Middle Oconee River near Athens.
* This takes effect immediately.
* At 11 PM Friday the stage was 17.7 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
&&
LAT...LON 3395 8352 3400 8347 3397 8340 3389 8335
3386 8335 3392 8344
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 6:35 PM EST, 30 minutes earlier.
Area forecast discussion, Feb 7, 6:35 PM EST, 30 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 635 PM EST Fri Feb 7 2020 ...00Z Aviation Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... Mostly cloudy skies expected to break up this evening allowing temps to fall to the low- to mid-30s tonight and tomorrow morning. A h850 shortwave is expected to sweep through the southeast tonight and tomorrow morning, with relatively smaller PWAT values but enough to produce a tenth to a half an inch across the northern CWA. With temps just above the surface below freezing this means winter precip will be involved, and even though QPF is expected to be low, it will be enough with an approximate 7.5:1 snow-water ratio for minor snow accumulations to occur with a rain/snow mix across North Georgia. Only about a tenth to a half inch of snow accumulations outside the mountainous regions are expected but with rains and warm ground temps, if anything falls it probably won't stick around long. In mountainous regions up north this could be a different story. Embedded in colder temps, areas of NW Georgia could see 1-2 inches, with higher elevations along the spine and mountaintops of the GA Blue Ridge mountains could see up to 4 inches in some isolated locations. This has prompted a Winter Weather Advisory for the majority of Northern GA. Temps may climb into the upper 30s before the transition from snow to rain occurs with some slick spots possible where any accumulations occur. Temps tomorrow night will also drop back into the low-30s for N GA, which may continue to cause some slick spots Sunday morning. Thiem .LONG TERM /Sunday through Friday/... The long term begins with a brief dry period extending into Sunday as a weak ridge passes across the southeast. We return rapidly back into southwest flow aloft that lasts for the remainder of the period. At the surface...a front stalls across GA and a couple of short waves track along the boundary...bringing periods of moderate rain and a few thunderstorms throughout the period. No significant changes have been made to the forecast. 41 && AVIATION... 00Z Update... VFR conditions will prevail through the forecast across the southern TAF sites (KCSG/KMCN). Will see an increase in mid-level clouds by 10-12Z with scattered showers moving across the area between 14Z and 20Z. Winds will be light westerly this evening, becoming light south to southeast 06Z-12Z before swinging back to the southwest after 12Z. Across the north, we will be dealing with increasing mid-level clouds by by 08Z with and area of rain and snow moving across the region from around 12Z through 20Z-00Z. Ceilings lower to MVFR by 12- 14Z and IFR by around 16Z. Should see improvement back to mainly MVFR ceilings by 19-21Z most areas. Winds will be light westerly this evening, becoming light south to southeast 08Z-14Z before swinging back to the southwest after 14Z. //ATL Confidence...00Z Update... Medium on CIG timing and SN/RA chances. High on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 32 43 31 57 / 10 60 20 0 Atlanta 33 45 32 57 / 10 70 10 0 Blairsville 28 39 26 53 / 10 70 10 0 Cartersville 32 46 29 58 / 20 70 10 0 Columbus 36 50 37 65 / 10 40 10 0 Gainesville 32 40 30 55 / 10 70 10 0 Macon 34 50 35 63 / 10 30 10 0 Rome 31 47 29 59 / 20 70 10 0 Peachtree City 33 47 32 60 / 10 60 10 0 Vidalia 36 54 39 66 / 10 20 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM to 1 PM EST Saturday for the following zones: Banks...Barrow...Bartow...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...DeKalb...Fannin...Floyd... Forsyth...Gilmer...Gordon...Gwinnett...Hall...Jackson... Lumpkin...Murray...North Fulton...Paulding...Pickens...Polk... Towns...Union...Walker...White...Whitfield. && SHORT TERM...Thiem LONG TERM....41 AVIATION...Thiem
Hazardous weather outlook, Feb 7, 5:12 PM EST, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 512 PM EST Fri Feb 7 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 512 PM EST Fri Feb 7 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Although the rain has ended across the area, flooding will continue on many of the creeks, streams and rivers. A Winter Weather Advisory has been issued for portions of North Georgia, including the north Atlanta metro for Saturday morning. Snow will be possible during the morning hours into the early afternoon across the advisory area. Accumulations are expected to be less than an inch and primarily on elevated and grassy surfaces. Higher accumulations are possible in the mountains, where 1-3 inches are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... The Winter Weather Advisory will continue through 1 PM on Saturday. Additional moderate rainfall from multiple storm systems will exacerbate ongoing river flood issues through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Feb 7, 4:44 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 S GOOD HOPE 33.76N 83.61W
02/06/2020 WALTON GA EMERGENCY MNGR
MARION IVIE ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER FFC2000219
NLISTLocal storm report, Feb 7, 4:50 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 1 ENE WINDSOR 33.89N 83.82W
02/06/2020 WALTON GA EMERGENCY MNGR
JACK PITTMAN ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER FFC2000220
NLISTLocal storm report, Feb 7, 4:52 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 3 ESE LOGANVILLE 33.82N 83.86W
02/06/2020 WALTON GA EMERGENCY MNGR
HODGES ROAD WAS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER FFC2000221
NLISTLocal storm report, Feb 7, 4:55 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 2 SW LOGANVILLE 33.82N 83.92W
02/06/2020 WALTON GA EMERGENCY MNGR
CREEKWOOD TRAIL CLOSED DUE TO FLOODING.
&&
EVENT NUMBER FFC2000222
NLISTLocal storm report, Feb 7, 4:57 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 2 WSW MOUNT VERNON 33.83N 83.67W
02/06/2020 WALTON GA EMERGENCY MNGR
WALL ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER FFC2000223
NLISTLocal storm report, Feb 7, 4:59 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EST FRI FEB 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 SSE LOGANVILLE 33.82N 83.89W
02/06/2020 WALTON GA EMERGENCY MNGR
TWIN LAKES ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER FFC2000224
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 8:16 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 38 days |
| Feb 8, 3:07 AM EST | Winter Storm Warning | FFC | Banks, Catoosa, Cherokee, Dade, Dawson, Fannin and 12 more | 12 hr |
| Feb 8, 6:26 AM EST | River Flood Warning | FFC | Putnam | 2 hr |
| Feb 8, 6:30 AM EST | River Flood Warning | FFC | Washington | 21 days |
| Feb 8, 9:33 AM EST | River Flood Warning | FFC | Jefferson, Washington | 21 days |
| Feb 8, 4:46 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 21 days |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.